FINANCIAL DISCLOSURE | CONTACT US

Copyright © 2019 || EXTRIP || All rights reserved |

  • Twitter
Acetaminophen (APAP) Poisoning

View full publication

 

General Recommendation

  • ECTR is suggested in severe APAP poisoning (2D)

 

Indications

ECTR is recommended

  • If the [APAP] more than 1000 mg/L (6620 μmol/L) and NAC is NOT administered (1D)

  • If the patient presents with altered mental status, metabolic acidosis, with an elevated lactate, and an [APAP] is more than 700 mg/L

    (4630 μmol/L) and NAC is NOT administered (1D)

  • If the patient presents with an altered mental status, metabolic acidosis, an elevated lactate, and an [APAP] is more than 900 mg/L

    (5960 μmol/L) even if NAC is administered (1D)

ECTR is not recommended

  • On the basis of the reported ingested dose if NAC is administered (1D)

ECTR is not suggested

  • On the basis of reported ingested dose alone even if NAC is NOT administered (2D)

  • Solely on the basis of the [APAP] if NAC is administered (2D).

 

Cessation of ECTR

  • ECTR is recommended until sustained clinical improvement is apparent (1D)

 

Choice of ECTR

  • Intermittent hemodialysis is the preferred ECTR in patients with APAP poisoning (1D)

  • The following are acceptable alternatives if HD is not available:

▪ Intermittent HP (1D)

▪ CRRT (3D)

▪ Exchange transfusion in neonates (2D)

 

Miscellaneous

  • NAC therapy should be continued during ECTR at an increased rate (1D)